MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); PROSTATE-SPECIFIC ANTIGEN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); PROSTATE-SPECIFIC ANTIGEN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed discordant low results on samples from three patients for the atellica im prostate-specific antigen (psa) when using reagent lot 321 and switching from calibrator lot cq93 to cq96.The samples were tested on atellica im 1300 analyzer s/n: (b)(4).The initial results were reported to the physician and were not questioned.The customer stated no corrected reports were issued.There are no known reports of patient intervention or adverse health consequences due to the discordant psa results.
 
Additional Manufacturer Narrative
A united states (us) customer contacted the siemens customer care center to report discordant low results on samples from three patients for the atellica im prostate-specific antigen (psa) when using reagent lot: 321 and switching from calibrator lot: cq93 to cq96.The customer observed a low shift in quality control (qc) for the atellica im psa assay after recalibration on (b)(6) 2022 with calibrator lot: cq96 prior to the patient samples being repeated.The customer repeated the calibration and the qc using fresh reagents.The low shift was still observed.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the ifu states in the limitations section: "note: do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation." siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00009 on january 06, 2023.A united states (us) customer contacted the siemens customer care center to report discordant low results on samples from three patients for the atellica im prostate-specific antigen (psa) when using reagent lot 321 and switching from calibrator lot cq93 to cq96.February 27, 2023 additional information: the customer observed a low shift in patient results and quality control (qc) with atellica im prostate specific antigen (psa) assay lot 321 and after using a new calibrator q lot.The previous calibrator lot was cq93 and the low shift was observed after the use of cq96.The issue was observed on both atellica im analyzers in the customer's lab.The patient comparison study was not performed side by side, the initial run date of the patients was unknown, the samples used did not cover the whole assay range, and sample handling details were not provided per siemens request.The customer does not have any calibrator cq93 and could not perform additional patient correlation studies.Siemens reviewed the customer's calibration data and found it to be valid and comparable to release.The customer's qc data with lot 85310t post calibration with cq96 was biased low, but within insert and peer ranges.Thus, the customer adjusted their qc ranges.Based on the available information the atellica im psa lot 321 and calibrator lot cq96 are performing as intended and a product performance issue has not been identified.No further evaluation of the device is required.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA)
Common Device Name
PROSTATE-SPECIFIC ANTIGEN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avemue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
e. walpole MA 02032
Manufacturer Contact
eiman sulieman
333 coney street
e. walpole, MA 02032
7372808688
MDR Report Key16111966
Report Number1219913-2023-00009
Device Sequence Number20542753
Product Code MTF
UDI-Device Identifier00630414599809
UDI-Public00630414599809
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P950021-S016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2023
Device Model NumberN/A
Device Catalogue Number10995662
Device Lot Number321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown